MS drug Tecfidera's gastrointestinal side-effects......

Discuss Tecfidera (BG-12, dimethyl fumarate) as an oral treatment for multiple sclerosis.

MS drug Tecfidera's gastrointestinal side-effects......

Postby MSUK » Thu Jun 05, 2014 1:22 am

MS drug Tecfidera's gastrointestinal side-effects influence ongoing use

Large proportions of patients starting on dimethyl fumarate (Tecfidera) for multiple sclerosis appear to need additional medications to manage the drug's gastrointestinal and other adverse effects, and a substantial minority are ultimately unable to tolerate the drug, multiple studies reported here found.

These findings were confirmed in the manufacturer's own studies -- for example, more than half of patients in an open-label study took over-the-counter medications to control stomach upset and diarrhea -- although symptoms eventually abated in those who stayed on the drug beyond 2 months.

On the other hand, one-quarter of patients switching to dimethyl fumarate from another MS medication in an independent study had stopped the drug within 3 months....... Read More - http://www.ms-uk.org/BG12
MS-UK - http://www.ms-uk.org/
User avatar
MSUK
Family Elder
 
Posts: 2211
Joined: Wed Oct 14, 2009 2:00 pm

Advertisement

Return to Tecfidera (BG-12, dimethyl fumarate)

 


  • Related topics
    Replies
    Views
    Last post

Who is online

Users browsing this forum: No registered users


Contact us | Terms of Service